Alert archive / Texas / High Wind Warnings in 2006

High Wind Warning 5, NWS Fort Worth, TX

May 5, 20068 counties in Texas

NWS Fort Worth, TX issued this high wind warning at May 5, 2006, 5:22 AM CDT for 8 counties in Texas. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2006, 5:22 AM CDT (10:22 UTC)
Expired
May 5, 2006, 6:39 AM CDT
In force
77 min
Issued by
NWS Fort Worth, TX

Counties Collin County, TX, Dallas County, TX, Denton County, TX, Ellis County, TX, Johnson County, TX, Parker County, TX, Tarrant County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 31 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1348 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 051022
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
522 AM CDT FRI MAY 5 2006

...HIGH WIND WARNING IN EFFECT THROUGH 7 AM...

.DISCUSSION...STRONG EASTERLY WINDS ASSOCIATED WITH A WAKE LOW
PRESSURE AREA AND DISSIPATING THUNDERSTORMS OVER THE REGION WILL
CAUSE WINDS TO INCREASE TO 35 TO 40 MPH...WITH GUSTS TO 60 MPH
POSSIBLE.

TXZ102>104-117>119-133-134-051200-
/O.NEW.KFWD.HW.W.0005.060505T1022Z-060505T1200Z/
WISE-DENTON-COLLIN-PARKER-TARRANT-DALLAS-JOHNSON-ELLIS-
INCLUDING THE CITIES OF...DECATUR...BRIDGEPORT...DENTON...
LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS
522 AM CDT FRI MAY 5 2006

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING FOR THE
COUNTIES OF WISE...DENTON...COLLIN...PARKER...TARRANT...DALLAS...
JOHNSON AND ELLIS.

EASTERLY WINDS WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 60
MPH POSSIBLE. WINDS THIS STRONG CAN KNOCK DOWN TREES AND
POWER LINES...AND CAUSE DAMAGE TO PROPERTY. 

RESIDENTS IN THE HIGH WIND WARNING AREA SHOULD SEEK STURDY SHELTER
AND STAY AWAY FROM WINDOWS.

$$


92
1 follow-up statement
000 
WWUS74 KFWD 051139
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
639 AM CDT FRI MAY 5 2006

...HIGH WIND WARNING HAS BEEN CANCELLED...

.DISCUSSION...THE THREAT FOR STRONG GUSTY WINDS HAS ENDED ACROSS
THE WARNED AREA. THEREFORE THE HIGH WIND WARNING HAS BEEN
CANCELLED.

TXZ102>104-117>119-133-134-051245-
/O.CAN.KFWD.HW.W.0005.000000T0000Z-060505T1200Z/
WISE-DENTON-COLLIN-PARKER-TARRANT-DALLAS-JOHNSON-ELLIS-
INCLUDING THE CITIES OF...DECATUR...BRIDGEPORT...DENTON...
LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS
639 AM CDT FRI MAY 5 2006

...HIGH WIND WARNING IS CANCELLED...

THE THREAT FOR STRONG AND GUSTY WINDS HAS DIMINISHED ACROSS THE
METROPLEX AND THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this high wind warning went out at May 5, 4:01 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 5, 4:01 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
401 AM CDT FRI MAY 5 2006

...ANOTHER ROUND SEVERE THUNDERSTORMS (MCS) IS EXPECTED TONIGHT...

.DISCUSSION...
OVERNIGHT MCS WAS ON TIME BUT NOT AS FAR NORTH AS EXPECTED. THE MCS
WILL WORK INTO THE EASTERN COUNTIES BY DAYBREAK AND THEN INTO EAST
TEXAS LATER THIS MORNING. A LITTLE ACTIVITY COULD LINGER EAST OF
I-35 UNTIL LATE MORNING.

SINCE THE ATMOSPHERE IS PRETTY WORKED OVER...DO NOT EXPECT MUCH TO
FIRE UNTIL LATE AFTERNOON OR THIS EVENING. HOWEVER OUR ATMOSPHERE
WILL RECOVER BY THIS EVENING WITH ANOTHER MCS DEVELOPING OUT WEST BY
THIS EVENING. A WEAK QUASI-STATIONARY FRONT WILL BE DRAPED WEST-EAST
ACROSS NORTH TEXAS TODAY THROUGH TONIGHT...NEAR THE I-20
CORRIDOR...AND WILL LIKELY BE THE FOCUS FOR MCS MOVEMENT AND HEAVY
RAINFALL. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND FLASH
FLOODING ARE A HIGH CONCERN FOR TONIGHT.  WE TALKED ABOUT A FLOOD
WATCH FOR TONIGHT...BUT INCONSISTENCY IN MODEL RUNS AND RAIN AMOUNTS
LEADS ME TO HOLD OFF AND ALLOW THE DAY TEAM TO RECONSIDER.

THE MCS WILL EXIT INTO EAST TEXAS ON SATURDAY WITH SOME LINGERING
ACTIVITY DURING THE DAY. ONCE AGAIN...SEVERE THUNDERSTORMS ARE
POSSIBLE SATURDAY. A BEAUTIFUL DAY IS IN STORE FOR NORTH TEXAS
SUNDAY.

UPPER FLOW BECOMES MORE NORTHWESTERLY WITH TIME SUNDAY WITH A
SHORTWAVE MOVING ACROSS REGION BY MONDAY. HAVE CONTINUED LOW CHANCE
POPS FOR TSRA LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS ACTIVITY
SHOULD BE ELEVATED...THUS SEVERE POTENTIAL SHOULD BE LIMITED TO HAIL.

ANOTHER CHANCE OF RAIN RETURNS TO THE EAST AND SOUTH COUNTIES
WEDNESDAY NIGHT THROUGH THURSDAY.

THE NORTH HALF WILL BE COOLER TODAY...AND MOST OF NORTH TEXAS
SATURDAY AND SUNDAY AS THE SURFACE SYSTEM MOVES EAST AND NORTHERLY
SURFACE FLOW TAKES OVER. TEMPERATURES WILL BE WARM MONDAY THROUGH
WEDNESDAY...THEN ANOTHER COOL FRONT ARRIVES WITH 5-8 DEGREE COOLER
DOWN FOR THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  63  74  58 /  30  80  50  20
WACO, TX              83  63  78  59 /  30  80  50  20
PARIS, TX             73  59  70  55 /  40  60  60  30
DENTON, TX            76  59  72  55 /  30  80  50  20
MCKINNEY, TX          76  59  72  55 /  30  80  60  20
DALLAS, TX            79  63  74  60 /  30  80  50  20
TERRELL, TX           79  61  74  57 /  30  80  60  20
CORSICANA, TX         81  64  76  59 /  30  80  60  20
TEMPLE, TX            84  64  80  61 /  40  80  50  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/75
Hazardous weather outlook, May 5, 2:30 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
230 AM CDT FRI MAY 5 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
230 AM CDT FRI MAY 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
NORTH TEXAS OVERNIGHT. LARGE HAIL...AND DAMAGING DOWNBURST WINDS
ARE MAIN SEVERE WEATHER THREAT. VERY HEAVY RAIN FROM THESE STORMS
WILL ALSO RESULT IN THE POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY
THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH DAYS. LARGE
HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...WITH DAMAGING WINDS
ALSO POSSIBLE ACROSS THE SOUTH.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY FRIDAY MORNING
NORTH AND EAST OF A PALESTINE...STEPHENVILLE....JACKSBORO LINE.

58

In the hours before

Special weather statement, May 5, 4:16 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
416 AM CDT FRI MAY 5 2006

TXZ105-123-050945-

HUNT-RAINS-
416 AM CDT FRI MAY 5 2006

...SIGNIFICANT WEATHER UPDATE...

AT 416 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF GREENVILLE...MOVING NORTHEAST
AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...EAST
TAWAKONI...GREENVILLE...QUINLAN AND WEST TAWAKONI.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
Special weather statement, May 5, 4:32 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 AM CDT FRI MAY 5 2006

TXZ122-123-051000-
RAINS-VAN ZANDT-
432 AM CDT FRI MAY 5 2006

...SIGNIFICANT WEATHER UPDATE FOR RAIN AND VAN ZANDT COUNTIES...

AT 432 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
WILLS POINT TO 4 MILES NORTHEAST OF GUN BARREL CITY...MOVING EAST AT
40 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CANTON...EDGEWOOD...
EDOM...EMORY...FRUITVALE...GRAND SALINE...VAN...WILLS POINT AND LAKE
TAWAKONI STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
Special weather statement, May 5, 4:32 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 AM CDT FRI MAY 5 2006

TXZ122-123-051000-
RAINS-VAN ZANDT-
432 AM CDT FRI MAY 5 2006

...SIGNIFICANT WEATHER UPDATE FOR RAINS AND VAN ZANDT COUNTIES...

AT 432 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
WILLS POINT TO 4 MILES NORTHEAST OF GUN BARREL CITY...MOVING EAST AT
40 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CANTON...EDGEWOOD...
EDOM...EMORY...FRUITVALE...GRAND SALINE...VAN...WILLS POINT AND LAKE
TAWAKONI STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
Special weather statement, May 5, 4:44 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 AM CDT FRI MAY 5 2006

TXZ107-051030-
HOPKINS-
444 AM CDT FRI MAY 5 2006

...SIGNIFICANT WEATHER UPDATE FOR HOPKINS COUNTY...

AT 444 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF SULPHUR SPRINGS...MOVING EAST AT
35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMO...CUMBY AND SULPHUR
SPRINGS.

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...
PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, May 5, 4:56 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 AM CDT FRI MAY 5 2006

TXZ094-051030-
FANNIN-
456 AM CDT FRI MAY 5 2006

...SIGNIFICANT WEATHER UPDATE FOR FANNIN COUNTY...

AT 456 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF BONHAM...MOVING EAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BONHAM...ECTOR AND SAVOY.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, May 5, 5:08 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 AM CDT FRI MAY 5 2006

TXZ103-104-118-119-133-134-051045-

COLLIN-DALLAS-DENTON-ELLIS-JOHNSON-TARRANT-
508 AM CDT FRI MAY 5 2006

...SIGNIFICANT WEATHER UPDATE...

STRONG EASTERLY WINDS WILL LIKELY DEVELOP OVER THE METROPLEX
DURING THE NEXT HOUR OR SO AS THE THUNDERSTORM COMPLEX BEGINS TO
INTERACT WITH DRY AIR AND COLLAPSE. WIND GUSTS OF 40 TO 50 MPH WILL
BE POSSIBLE ACROSS THE REGION THROUGH 7 AM.  IF THE WIND SPEEDS
CONTINUE TO INCREASE...A HIGH WIND WARNING MAY BE ISSUED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:53 PM CDTSevere Thunderstorm WarningFWDBosque67 min
May 4, 8:11 PM CDTSevere Thunderstorm WarningFWDHill64 min
May 4, 10:15 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens60 min
May 4, 11:08 PM CDTSevere Thunderstorm WarningFWDYoung67 min
May 4, 11:12 PM CDTSevere Thunderstorm WarningFWDStephens48 min
May 4, 11:36 PM CDTSevere Thunderstorm WarningFWDJack54 min
May 4, 11:57 PM CDTSevere Thunderstorm WarningFWDStephens33 min
May 5, 12:24 AM CDTSevere Thunderstorm WarningFWDPalo Pinto66 min
May 5, 12:31 AM CDTSevere Thunderstorm WarningFWDJack44 min
May 5, 12:34 AM CDTSevere Thunderstorm WarningFWDStephens56 min
May 5, 12:38 AM CDTSevere Thunderstorm WarningFWDParker, Wise67 min
May 5, 1:25 AM CDTFlash Flood WarningFWDParker, Wise2 hr
May 5, 1:25 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens56 min
May 5, 1:37 AM CDTSevere Thunderstorm WarningFWDHenderson53 min
May 5, 1:49 AM CDTSevere Thunderstorm WarningFWDErath49 min
May 5, 2:07 AM CDTSevere Thunderstorm WarningFWDHood, Somervell53 min
May 5, 2:10 AM CDTSevere Thunderstorm WarningFWDParker35 min
May 5, 2:18 AM CDTSevere Thunderstorm WarningFWDTarrant72 min
May 5, 2:42 AM CDTSevere Thunderstorm WarningFWDCollin, Denton78 min
May 5, 2:44 AM CDTSevere Thunderstorm WarningFWDJohnson66 min
May 5, 2:48 AM CDTSevere Thunderstorm WarningFWDDallas57 min
May 5, 3:57 AM CDTSevere Thunderstorm WarningFWDDallas39 min
May 5, 4:04 AM CDTSevere Thunderstorm WarningFWDKaufman51 min
May 5, 4:11 AM CDTSevere Thunderstorm WarningFWDRockwall34 min
May 5, 4:58 AM CDTSevere Thunderstorm WarningFWDRains32 min
May 5, 5:31 AM CDTSevere Thunderstorm WarningFWDRains23 min

Nearby

High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.